MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD-2¿ CURVE, E; DIAGNOSTIC EP CATHETER

ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD-2¿ CURVE, E; DIAGNOSTIC EP CATHETER
Model Number 401860
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis; however, one image was provided for evaluation.Based solely on the aforementioned image, the catheters appeared to be caught with each other at the distal end of the shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported entanglement remains unknown.
 
Event or Problem Description
Related manufacturing ref: 3005334138-2018-00206.During the procedure, the mapping and fixed curve catheters became entangled around an inferior vena cava filter (ivc) filter from the groin.The ivc filter was snared with a device from a superior ij access site.Once the ivc filter was secured with the snare device, the entangled catheters were freed from the ivc filter.The filter was then completely extracted using the snare and a sheath from the superior access.The handle of the fixed catheter was cut off as it was still entangled in the mapping catheter and both devices were removed via an introducer.

Brand Name
SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD-2¿ CURVE, E
Common Device Name
DIAGNOSTIC EP CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7684831
Report Number3008452825-2018-00236
Device Sequence Number13816201
Product Code DRF
UDI-Device Identifier05414734201513
UDI-Public05414734201513
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K002976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number401860
Device Lot Number6349215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR